Why does Accutane could cause hair loss?

I did not take accutane but something natural which also lowers the sebum production (the tablets are called 'Ichthraletten',the active substance is 'Natriumbituminosulfonat'). I have noticed my hair falling out. But don't know if it's due to the Ichthraletten because the hair loss is not known as a side effect. Now I ask myself why accutane can cause hair loss. If it's due to the effect on the sebaceous glands,then everthing which also has effects on the sebaceous glands, could lead to hairloss

Doctor Answers 2

Cutane causes hair loss

This is well known and observed by many doctors who prescribe this drug.  There is clearly a balancing act which weights the pros and cons of Accuntane use.

Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 25 reviews

Retinoids and hair loss

Accutane and vitamin A derivatives can cause a specific type of hair loss known as telogen effluvium. There are many proposed mechanisms not only the effect on the sebaceous gland.
But your point is correct - any drug that had effects on the sebaceous gland has the potential to affect hair growth.  Sebaceous gland functioning and hair follicle cycling are very very closely linked.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.